|HIV meds & Viagra
Mar 29, 2007
A boyfriend I had in 1976 now lives in Miami, but he came back to NYC in 2004. Together we marched against the Republican convention, which re-nominated Bush. He still looked swell at 54, and says he still loves me, but he laments that he has ED. (We are both HIV+). My questions: 1) Is there a danger of taking HIV meds with Viagra or other enhancing meds? 2) Several times a day I get spam emails advertising cheap Viagra tabs. Is it dangerous to buy such by responding to these?
Response from Dr. Sherer
No, there is not a danger, but there are important drug interactions with some of the antiretrovirals and Erectile Dysfunction drugs like Viagra and Cialis that you and he should be aware of, and you should only consider doing this with your doctor's knowledge and consent.
For that reason, I discourage you from obtaining these drugs (or any other drugs) without a prescription over the internet.
If you or your boyfriend are on ritonavir or boosted PIs that use low dose ritonavir to increase the level of the other PI (such as Kaletra or Reyataz), the drug interaction between ritonavir and the ED drugs causes very high levels of the ED drug in the bloodstream. For this reason, it is recommended in the HHS Guidelines of October, 2006 that: 1) you only take these medications with your doctor's knowledge and follow up 2) you always start at the lowest dose for each drug and do not exceed a certain dosage in a defined time period, as follows:(sildenafil (viagra) 25mg every 48 hours; tadalafil (Cialis) 5mg and do not exceed 10 mg every 72 hours; and vardenafil (Levitra) 2.5mg, and do not exceed 2.5 mg in 72 hours.
For more information about potential ART drug interactions, I am adding the website for the HHS guidelines for your information.
There is no important impact of the ED drugs on the level of antiretroviral drugs.
So, in answer to your question, you and your boyfriend, whatver your politics, should talk to your doctors about this issue and the possible use of ED drugs, and other possible remedies for his ED.
what does undectable mean?
resistance to meds. / liver and kidney test bad
- Do Red Spots Mean I Have Hiv?
- Do People Get AIDS From Blowjob From A Prostitute?
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Coated Tongue After Licking Vagina Worried I Have HIV
- Itchy Rash After Performing Oral Sex Sign Of HIV AIDS
- Itchy Red Spots After Receiving Head Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.